Open Access
Translator Disclaimer
May, 1993 Asymptotic Distribution of the Normal Sample Range
Peter C. Matthews, Andrew L. Rukhin
Ann. Appl. Probab. 3(2): 454-466 (May, 1993). DOI: 10.1214/aoap/1177005433

Abstract

For a spherically symmetric multivariate normal random sample, the asymptotic distribution of the largest interpoint Euclidean distance is derived. The number of interpoint distances exceeding a high level is shown to have a limiting Poisson distribution.

Citation

Download Citation

Peter C. Matthews. Andrew L. Rukhin. "Asymptotic Distribution of the Normal Sample Range." Ann. Appl. Probab. 3 (2) 454 - 466, May, 1993. https://doi.org/10.1214/aoap/1177005433

Information

Published: May, 1993
First available in Project Euclid: 19 April 2007

MathSciNet: MR1221161
Digital Object Identifier: 10.1214/aoap/1177005433

Subjects:
Primary: 60E05
Secondary: 60F99 , 62E20 , 62H10

Keywords: $U$-statistic , exceedance , Normal sample range , Poisson clumping heuristic

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.3 • No. 2 • May, 1993
Back to Top